General Question

shego's avatar

How long does it take for birth control to leave the body?

Asked by shego (11083points) July 1st, 2010 from iPhone

I was on ortho evra (patch) and I have been sick. My Dr. Told me to finish off the cycle, but I can’t I took the patch off a couple of hours ago, and I still feel really horrible. I did some research and it said that it can be a few hours after, to a week.
But it’s not helping me right now. How long did it take ro leave your system?

Observing members: 0 Composing members: 0

13 Answers

MissA's avatar

You don’t say how long you were on the patch, but it sounds as if this was your first cycle. Everyone assimilates things according to their own system. Drink lots of water and be sure your bowel movements are regular. I’m not a doctor…but, I would suggest eating things like green leafy vegetables, milk and whole foods in general.

shego's avatar

I was put on it two weeks ago. Two days after starting it, I started getting sick. I have had more migraines in the last two weeks than I have had in the last five years. I also have been very dizzy, and nausea. I have been drinking tons of water too.

JLeslie's avatar

I’m going to guess, total guess based on how birth control pills typically work, it will be around 48 hours that you will get significant relief and start to feel more normal, getting better and better the days following. I looked up the information on the drug, but I don’t know enough science to try and estimate. I was hoping I could maybe figure out the half-life, but since it is a patch the information is very confusing to me. I just don’t know how those things work. I assume you will get some bleeding since you went off, and that should be a sign that the hormone is really dropping off.

JLeslie's avatar

@shego Did you check your blood pressure?

shego's avatar

Yeah I had it checked yesterday, and it was 120/80 and I felt like shit. I also had my blood sugar checked, and that too was normal.

Response moderated (Spam)
PandoraBoxx's avatar

If it’s any consolation, my daughter had the same reaction, and took it off, too. It took her about 2 -3 days to feel better.

JLeslie's avatar

@shego Do you know what your blood pressure typically is? I think you were smart to throw that patch out into the garbage. If it makes you feel that badly why stick with it.

shego's avatar

@JLeslie my blood pressure is usually 120/80.
Yeah, it was smart, but a waste of money.

JLeslie's avatar

@shego What about just taking the regular ol’ pill? Although, since you have migraines you might have trouble with other pills. I would recommend if you try another birth control go for pills that are all the same all month long, no fluctuation in hormone. Don’t let them talk you into a Mirena, the IUD with hormones.

JLeslie's avatar

Feeling any better this morning?

shego's avatar

I feel normal. All better. Thanks

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther